MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67PFS55
Medical Device Problem Codes Leak/Splash (1354); Mechanical Problem (1384); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Airway Obstruction (1699); Hypoxia (1918); Respiratory Distress (2045)
Date of Event 01/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that a patient with a smiths medical portex bivona flextend¿ tts¿ tracheostomy tube was reported to have breathing difficulties and secretion color changes.Measures were taken to ensure the patients airway with secretions coming from around the tube.An emergent trach tube was performed with an old, sterilized tube but three hours later, the same breathing difficulties occurred.A second tube change out was performed.There were no further reported adverse effects.
 
Additional Manufacturer Narrative
Additional information received from mother on device makes file now serious injury reportable, as lower oxygen saturations, oxygen therapy, bagging, along with nebulizers and emergent tracheostomy change.This file is now serious injury reportable.Device has been decontaminated and will be investigated.Lot number provided and updated in corrective report.
 
Event or Problem Description
Additional information on complaint of tracheostomy silicone -bivona neo/ped flextend leaking causing patient secretions and difficulty breathing.Summary in h-10.
 
Additional Manufacturer Narrative
Additional information: h10.Additional information received they tried to put the patient on a nebulizer with oxygen and on a cough assist machine to bring out the secretions from the lungs, however no secretions came out.The old tube was replaced back on the patient for 1.5 weeks because the patient's saturations were dropping.The customer identified cuff discoloration".
 
Additional Manufacturer Narrative
Other, other text: h6: event problem and evaluation codes: updated h10: device evaluation: the device was returned for investigation.A visual inspection and functional test were performed.Samples received: two (2) samples were received in used conditions, without their original packaging and with their certificate of safe handling.Visual inspection results: during the visual inspection, it was seen that one cuff was completely broken.Functional test: air cuff symmetry test was performed results: when inflating the unit with air, the cuff only inflated one side.The cuff was manipulated and the whole cuff inflated.After the whole cuff inflated, it was deflated and inflated 4 times, all the times the cuff inflated completely.When measuring the cuff, the percentage for the symmetry was 40 percent.This result is over 33.3 percent that is the minimum acceptable.Based on the test, sample is within spec.There is no root cause since the complaint was not confirmed.No corrective actions are required since the complaint was not confirmed.Dhr (device history review) review did not indicate any abnormal results.This remediation mdr was generated under protocol b10009406, as a result of warning letter cms# 617147., corrected data: b1, h1, d1, d2.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis,, mn
Manufacturer (Section G)
NULL
6000 nathan lane n
minneapolis,, mn
Manufacturer Contact
dave halverson
6000 nathan lane n
minneapolis,, mn 
3833310
MDR Report Key9960352
Report Number3012307300-2020-02983
Device Sequence Number3354814
Product Code JOH
UDI-Device Identifier10351688518651
UDI-Public10351688518651
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/27/2024
Device Model Number67PFS55
Device Catalogue Number67PFS55
Device Lot Number3835797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer04/22/2020
04/22/2020
07/14/2022
Initial Report FDA Received Date04/14/2020
Supplement Report FDA Received Date05/19/2020
06/16/2020
09/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown